Effects of Coming off Suboxone Cold Turkey While Pregnant?
Hi All if anyone has read my other post about my fiance Nicole, she just became pregnant and is currently taking 2mg of suboxone everyday and sometime everyother day. She has made a decision to quit cold turkey with the understanding that the withdrawal stress may cause a misscarriarge. The doctor can't treat her anymore on the suboxone because of the lack of studies on pregnant women. The drug is too new to know the side effects. They recommended getting her on methodone which will cause the baby to be addicted when born. We are totally against that and need to know from others experience how long we should expect the withdrawals to last. She is on day 2 right now and is suffering from heavy withdrawals, her opiate addiction is not as severe as most others she is only taking 2mg of suboxone so we are hoping she gets through this real quick without causing too much stress to the growing baby inside her stomach. She is only about 6-7 weeks pregnant but the first trimester is most crucial for miscarriages. Please let us know what kind of experience we should be prepared for. We don't know if we are making the right decision and it is really scary. THank you all for your help.
How are you-i remember you very well-i am still on the sub-2 mgs-
Tapering is a bit difficult-but not horrible-
Were you planning on having a child so soon?Do you feel this is the right time to have a child?Im not suggesting abortion-im a mother.
When i had my son-i was clean for 6 years-my son shows signs of alcohol problems.He is 20 now-and i did not get addicted to the drugs until he was a teenager..ive been in detoxs w/ pregnant women on methadone-and supposedly it does not cause organ damage.
I would try to have her come off the sub as you are doing now-switching back and forth to 2 mgs/1 mgs/and .5 mgs over the next week or two until she is down to the smallest amount then jump.
I believe the baby/and mom would be far better off not having to go thru w/d after she gives birth.
Obviously..what was your fiances drug of choice/how long?
How long on the sub?
Sorry for all the questions-but id like to be helpful..
If i can-this is a very personal matter-and only the 2 of you know whether or not you are ready to take on the biggest/greatest role of your lives.
Nicole was diagnosted with Endometriosis when she was younger so her chances of having a child at all were less than normal. We are very excited to have a baby, we are completly set up for it, we have a big house and financialy stable. Nicole was never the problem with the drugs, I had the big problem and unfortunately Nicole started taking pills because I always had them. She is fine never taking a pill again in her life. She is so against it and once she makes it through these tough times she will never look back. She never once had to go out and find these drugs (vicodin, and towards the end some methodone). She was using opiates for approx 1.5 years at always a low level. Our problem now is there is no getting out of this mess without making a huge decision that may be the wrong one. She tried to go cold turkey because going on Methadone which was recommended by our doctor was out of the questions for us. Because her opiate addiction was so low we thought the withdrawals would not be so severe, well we were wrong. Yesterday was her day 2 clean and she had a real tough time, I was forced to give her approx 1mg of suboxone to calm her nerves down. We are real nervous to taper off as well as cold turkey, but at this point we will probably try to taper her down slowly rather than quit cold turkey. She was in bad shape last night.
She has only been taking suboxone for approx 3 months and its weird some days she doesn't even take it, she only takes it if she feels the withdrawals coming on. We wish we had more advice on what to do, our doctor told us straight out he can't treat her anymore and he doesn't know enough about the drug to help us make a decision. I called 50 different hotlines with still no educated responses. We are so fustrated with the idea that making the wrong decision could affect the rest of our lives as well as endangering our new baby. I appreciate all the responses because you can imagine how difficult it will be if somehow we have a misscarriage and we will know for the rest of our lives that it was because of our drug addiction. It is really hard to grasp. Hope to hear from you soon.
were both online..so.thats good-take the 1 mgs..and take the smallest amount she can take to hold off w/d-very slow taper..is the suggested way to come off the sub-skipping days-taking crumbs-will stave off the w/ds until she gets more time-between w/d and then stop.
I agree w/ your plan-of not switching to methadone-its not nessecery esp. where she did not use large amounts of opiates-ultimately she will have to stop and feel some w/d symptoms but mostly it will be a little fluish-sweats..low key stuff-but there will be the emotional rollercoaster.
Thats great that you have your lives set up to have this child-thats pretty much what i was wondering-and where there was a possibility that she might not be able to have a baby-this must be very exciting for the both of you.
So-i think if you keep goin down-and get off before the end of the first trimester-everything should be fine..I believe thats the basic info-
I would check out some outpatient services for therapy-to keep the emotional side in check..and of course-eat healthy-get the proper sleep-and focus in on those good feelings-Congradulations..
Iwish you both the best..
GoddessBless you all-
Well I am in the middle of cold turkey from 6 mg's (took sub for 8 days after a 1 year plus 10-15 norco extravaganza) down to 0. My doctor had given me a script with a taper schedule that I followed close enought to make myself feel ok but in the end according to him "I did my math wrong" and now I am out of sub and stuck c/t. My last sub was Friday night. I have to say I am supplementing with valium during the day and halcion (thats the drug George Bush Sr took to sleep when he was Prez-trivia). Doctors might now like to do that the the pregnancy. I feel kind of crappy, but manageable. The affects I am getting from going from 6-0 seem tolerable. Acheing, headache, stuffed up nose. Kind of like a bad cold or light flu. I also take calcium/magnesium (I read somewhere that helps with leg cramps) and multi-vitamins just incase they actually work. GOOD LUCK! You can make it!
I tell you I really thought my fiance Nicole would have no problem coming off of 2mg and I was totally wrong, this drug is a lot more powerful then I thought.
Electricguy - good luck man, it sounds like you are doing pretty well considering the situation you are in. Taking the Valium and other pills to help ease the tension and get some sleep is exactly what my fiance Nicole can't do. I remember my first cold turkey about 2 years ago, I just kept taking Soma, valiums whatever it took to sleep for the first 4 days. Best of luck through those horrible withdrawals. I believe your mind plays such an important roll when quitting. Stay Strong........
ggrl- lots of love to you and all others with the strong support you all offer, it does make a great impact on peoples lives I believe god will reward all who help and pray for our friends on this board. Nicole feels a lot better today after giving her 1mg of suboxone, we are going to go to the baby doctor on Monday to get an ultrasound so please pray that everything will be OK. We feel reall strong that the pain and suffering Nicole went through the last 2 days did not harm our baby. Do you know of any signs of a miscarriage, let me ask you if our baby to be was not alive how would we know. Would she see blood when going to the bathroom or is there a chance that we go get an ultrasound and hear no heartbeat. I just want to be prepared for the worst. It was really scary to see Nicole in such bad shape last night, I felt so helpless and responsible for what she was feeling. Talk to you soon.
Im so sorry to hear about how much shes suffering-im glad you took the 1 mg-no point in making her suffer-i believe there will need to be a taper involved-and i will pray for you both-i pray daily for our board members-
I got a GOOD feeling-if she misscarried-she'd know it..i believe there would be blood,etc.
I can tell how important this is to you-and i hope everything is ok...
Bless you both